MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION

HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION
Catalog Number ASY-09835
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic thoroughly reviewed the panther logs and noted that the initial sample curve exhibited an atypical low baseline fluorescence.This low fluorescence returned to normal early in the assay process.As a result, the software produced a high titer result for this sample.Hologic informed the customer that their instruments will be upgraded to software version 7.4 to improve performance in the ltr channel for the aptima hiv-1 quant dx assay.Hologic also performed a risk assessment.Over-quantification of hiv viral load may lead to a change in antiretroviral therapy (art) or unnecessary initiation of art treatment.However, under standard hiv viral load monitoring guidelines, a change in patient viral load is to be confirmed prior to change in patient treatment.In addition, upon initiation of art treatment, clinicians are expected to interpret assay results in conjunction with patient history and other available data.Hologic has not been informed of any patient treatment or any adverse patient outcomes related to this event.
 
Event or Problem Description
On january 16th, 2025, customer reported to hologic that they were questioning a positive result using the aptima hiv-1 quant dx assay (ml 904418), worklist wl (b)(4), on panther instrument serial number (b)(6).Customer noted the positive result was reported to the physician.Physician did not administer treatment or medication and questioned the result due to the patient being on medication to keep their viral load low.Customer retested the initially positive sample and obtained a negative result.Customer amended the result to negative.Hologic was not made aware of any adverse patient outcomes due to this event.

Brand Name
APTIMA HIV-1 QUANT DX ASSAY
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
geovan rich
10210 genetic center drive
san diego, CA 92121
6199972348
MDR Report Key21289018
Report Number2024800-2025-00005
Device Sequence Number9355429
Product Code MZF
UDI-Device Identifier15420045504219
UDI-Public15420045504219
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
BP150318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASY-09835
Device Lot Number904418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Initial Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown